Hail, Texas
- When
- April 20, 5:30 PM CST
- Where
- Texas County, Licking
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.500, -91.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 20, 2:42 PM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT WED APR 20 2005 .DISCUSSION... SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... LAST NIGHTS NOCTURNAL MCS ACTUALLY HELD ITS OWN THROUGH THE LATE MORNING HOURS...AND HAS SINCE BEGAN TO REGENERATE A BIT OVER CENTRAL MISSOURI. THIS MCS SHOULD EXIT FAR NORTHEASTERN PORTIONS OF OUR CWA BY AROUND 00Z WITH A TEMPORARY BREAK IN THE PRECIPITATION EXPECTED FOR MUCH OF THE NIGHT. LOW LEVEL JET COULD ENCOURAGE THE DEVELOPMENT OF ANOTHER MESOSCALE CONVECTIVE COMPLEX OVER NEBRASKA THIS EVENING. SHOULD THIS SYSTEM MATERIALIZE ITS NOT OUT OF THE QUESTION THAT IT COULD BEGIN TO TURN MORE SOUTHEASTERLY AND BEGIN TO AFFECT OUR CWA BEFORE SUNRISE AS THE LOW LEVEL JET BEGINS TO VEER AROUND TO THE SOUTHWEST. AS IS THE CASE MORE OFTEN THAN NOT...QUESTIONS LINGER REGARDING CONVECTIVE TIMING AND MODE FOR TOMORROW. IT IS POSSIBLE THAT LEFT OVER CONVECTION FROM TONIGHT COULD BE MEANDERING ACROSS OUR CWA TOMORROW MORNING AND MAYBE EVEN INTO THE AFTERNOON HOURS. ANY CONVECTION OR CONVECTIVE DEBRIS COULD LIMIT DESTABILIZATION AT LEAST INITIALLY TOMORROW AFTERNOON. ASSUMING THAT MORNING CONVECTION DOESNT HAMPER DESTABILIZATION OR ASSUMING THERE IS NO MORNING CONVECTION...THEN STEEP LAPSE RATES ASSOCIATED WITH THE ELEVATED MIXED LAYER WILL OVERSPREAD THE WARM SECTOR WITH MLCAPES POTENTIALLY REACHING 3000 J/KG BY LATE AFTERNOON. THIS MORNINGS MODEL RUN ARE FURTHER SOUTH AND A BIT FASTER WITH THE MID LEVEL SPEED MAX MOVING INTO THE AREA. THIS SPEED MAX WILL HELP ENHANCE SHEAR PROFILES AND GIVEN THE STRONG INSTABILITY POTENTIAL CERTAINLY EXISTS FOR ORGANIZED SEVERE CONVECTION. OF COURSE THIS IS ALL GOING TO DEPEND ON HOW THINGS EVOLVE TONIGHT INTO TOMORROW MORNING. SEVERE THREAT SHOULD DIMINISH BY MID TO LATE EVENING TOMORROW...HOWEVER CONVECTION WILL LIKELY PERSIST THROUGH THE NIGHT TOMORROW AS THE FRONTAL BOUNDARY AND SHORT WAVE MOVE ACROSS THE AREA. GUSTY NORTHWEST WINDS AND MUCH COLDER CONDITIONS ARE EXPECTED IN FRIDAY. COULD BE AN INSTABILITY SHOWER OR TWO...MAINLY OVER NORTHEASTERN PORTIONS OF THE CWA. IZZI LONG TERM (SATURDAY THROUGH WEDNESDAY)... INITIALLY THE FORECAST PROBLEM OVER THE WEEKEND WILL BE WITH LOW TEMPERATURES AND THE POTENTIAL FOR FROST/FREEZE TO OCCUR. MODELS AND OBJECTIVE GUIDANCE CONTINUE TO TREND COLDER WITH TEMPERATURES...AND GIVEN THE AGREEMENT AMONG THE VARIOUS MEDIUM RANGE MODELS AND GFS ENSEMBLES FELT COMFORTABLE LOWERING TEMPERATURES MORE SATURDAY INTO SUNDAY NIGHT. JUST HOW COLD NIGHTTIME LOWS GET WILL DEPEND HIGHLY ON POSITIONING OF THE SURFACE RIDGE...WHICH OBVIOUSLY IS STILL SUBJECT TO CHANGE BETWEEN NOW AND THE WEEKEND. GIVEN THE CURRENT TIMING IN THE MODELS...AGRICULTURAL INTERESTS MAY ACTUALLY DODGE A BULLET THIS WEEKEND WITH THE SURFACE RIDGE WEST OF THE CWA SATURDAY NIGHT AND SOUTHEAST OF THE AREA SUNDAY NIGHT. IF THIS TIMING ENDS UP PANNING OUT PERFECTLY...THEN THE GRADIENT MAY BE TOO STRONG SATURDAY NIGHT FOR WIDESPREAD FROST/FREEZE PROBLEMS. BY SUNDAY...INCREASING WARM AIR ADVECTION SHOULD KEEP PRECLUDE WIDESPREAD FROST/FREEZE THREAT EXCEPT MAYBE IN THE VALLEYS/HOLES IN OUR EASTERN CWA. AGAIN...THIS IS ALL BASED ON CURRENT TIMING IN THE MODELS. IF OUR AREA ENDS UP PARKED UNDER THE RIDGE EITHER SATURDAY NIGHT OR SUNDAY NIGHT THEN THE THREAT OF A WIDESPREAD FROST AND/OR FREEZE WOULD DRAMATICALLY INCREASE. ANOTHER SYSTEM IS THEN PROGGED TO MOVE INTO THE AREA EARLY NEXT WEEK WITH TEMPERATURES REBOUNDING BACK TO NEAR AVERAGE. IZZI && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS SHOULD PREVAIL THROUGH THIS TAF CYCLE. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT WED APR 20 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL AFFECT NORTHEASTERN PORTIONS OF THE OUTLOOK AREA THROUGH EARLY EVENING...MAINLY NORTHEAST OF A VERSAILLES TO SALEM MISSOURI LINE. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS UP TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER 3 AM...MAINLY NORTH AND WEST OF A JOPLIN TO OSAGE BEACH LINE. IF THUNDERSTORMS DO INDEED MAKE IT INTO THE OUTLOOK AREA LATE TONIGHT...THEN ONE OR TWO OF THE STORMS MAY STILL BE STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SOME HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING OVER PORTIONS OF THE OUTLOOK AREA. THOSE THUNDERSTORMS WOULD LIKELY REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND POSSIBLY DAMAGING WINDS. HOWEVER...IF THUNDERSTORMS AND LOW CLOUDINESS FROM MORNING PRECIPITATION LINGERS THROUGHOUT THE AFTERNOON THEN THE SEVERE WEATHER THREAT WOULD BE GREATLY DIMINISHED TOMORROW AFTERNOON AND EVENING. UNSEASONABLY COLD TEMPERATURES ARE EXPECTED OVER THE WEEKEND. DEPENDING ON THE LOCATION OF THE SURFACE HIGH PRESSURE SYSTEM...MORNING LOW TEMPERATURES MAY BE COLD ENOUGH FOR FROST OR POSSIBLY EVEN A FREEZE SATURDAY AND OR SUNDAY NIGHT. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS MONDAY OR TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER NORTHEASTERN PORTIONS OF THE OUTLOOK AREA SHOULD RELAY ANY REPORTS OF HAIL AND DAMAGING WINDS THIS EVENING TO THE NATIONAL WEATHER SERVICE THROUGH NORMAL REPORTING PROCEDURES. IN ADDITION...SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 1 E GOSPEL RIDGE 37.82N 92.15W
04/20/2005 PULASKI MO EMERGENCY MNGR
ON I-44 BETWEEN MILE MARKER 161 & 163 ALL TRAFFIC SLOWED
TO A STOP. ZERO VISIBILITY WITH LOTS OF HAIL FROM PEA TO
QUARTER SIZE. GRAVEL ROADS AND DITCHES
ARE OUT OF THEIR BANKS AND MAKING DRIVING HARD ON ROADWAYS.
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL EDGAR SPRINGS 37.70N 91.87W
04/20/2005 1.00 INCH PHELPS MO PUBLIC
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL FORT LEONARD WOOD 37.75N 92.15W
04/20/2005 1.50 INCH PULASKI MO PUBLIC
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL FORT LEONARD WOOD 37.75N 92.15W
04/20/2005 1.50 INCH PULASKI MO EMERGENCY MNGR
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL DUKE 37.63N 92.03W
04/20/2005 1.75 INCH PHELPS MO STORM CHASER
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 S BRINKTOWN 38.06N 92.08W
04/20/2005 0.88 INCH MARIES MO PUBLIC
0325 PM HAIL HANCOCK 37.98N 92.18W
04/20/2005 1.00 INCH PULASKI MO PUBLIC
0345 PM HAIL HAYDEN 38.08N 91.97W
04/20/2005 1.00 INCH MARIES MO PUBLIC
MMTThe Springfield radar (KSGF), 139 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448697.